Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 13, 2015, 3:25 PM CDT for Goliad County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 3:25 PM CDT (20:25 UTC)
- Expired
- May 13, 2015, 5:00 PM CDT
- In force
- 95 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
043
WGUS54 KCRP 132025
FFWCRP
TXC175-132200-
/O.NEW.KCRP.FF.W.0047.150513T2025Z-150513T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 324 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GOLIAD...FANNIN...SCHROEDER...ANDER...WESER...COLETO CREEK PARK AND
WEESATCHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2892 9739 2889 9735 2890 9734 2887 9732
2888 9731 2884 9730 2885 9724 2887 9724
2885 9720 2884 9719 2867 9717 2861 9718
2859 9716 2855 9716 2854 9717 2865 9754
2882 9756 2892 9742
$$
871 follow-up statement
445
WGUS74 KCRP 132127
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 PM CDT WED MAY 13 2015
TXC175-132136-
/O.CAN.KCRP.FF.W.0047.000000T0000Z-150513T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLIAD TX-
427 PM CDT WED MAY 13 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN GOLIAD COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 2892 9739 2889 9735 2890 9734 2887 9732
2888 9731 2884 9730 2885 9724 2887 9724
2885 9720 2884 9719 2867 9717 2861 9718
2859 9716 2855 9716 2854 9717 2865 9754
2882 9756 2892 9742
$$
87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:17 PM CDT, 8 minutes earlier.
Area forecast discussion, May 13, 3:17 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT WED MAY 13 2015
.SHORT TERM (TONIGHT)...RADAR IS SHOWING RAIN IS TAPERING OFF SO
FFA WILL BE ALLOWED TO EXPIRE. MODEL GUIDANCE (4 KM AND SYNOPTIC)
SHOWING POTENTIAL FOR DEVELOPMENT MAINLY OVERNIGHT NEAR THE COAST
WITH COASTAL CONVERGENCE. IMPACTS OF UPPER LEVEL TROUGH ARE
PUSHING OUT OF THE AREA. WILL KEEP LOW END POPS FOR TONIGHT OUT
WEST...WITH TAPERING CHANCES FOR CONVECTION THIS EVENING FARTHER
EAST. HAVE CHANCE POPS NEAR THE COASTAL AREAS FOR OVERNIGHT WITH
GOOD CONVERGENCE AREA AND SOME MOISTURE ADVECTION. LOWS NEAR 70
NORTH AND LOWER 70S SOUTH AND EAST.
&&
.MARINE...EXCEPT FOR THE CONVECTION...NO ISSUES ARE EXPECTED
WITH THE WINDS THROUGH THE NEXT FIVE DAYS. WINDS COULD GET TO SCEC
TOWARD THE WEEKEND...WITH SEAS APPROACHING 6 FEET.
&&
.LONG TERM (THURSDAY THROUGH WEDNESDAY)...SLIGHTLY DRIER CONDITIONS
EXPECTED ON THU WITH S TX BETWEEN DISTURBANCES AND DRIER MID LEVELS
FILTERING ACROSS THE AREA. HOWEVER...INSTABILITY AND MOISTURE STILL
LOOK SUFFICIENT FOR ISOLD/SCT CONVECTION. MODELS CONTINUE TO SHOW A
SHORT WAVE ON FRIDAY BUT HAVE BEEN INCONSISTENT WITH TIMING AND
AVAILABLE MOISTURE. THE LATEST ECMWF HAS LESS QPF FOR FRIDAY THAN
PREVIOUS RUNS. FOR NOW KEPT WITH 30-50 POPS FOR FRIDAY. A BROAD LOW
ACROSS THE W CONUS WILL KEEP S TX UNDER A SW FLOW WITH EMBEDDED
SHORT WAVES THROUGH THE WEEKEND. THE LOW IS PROGD TO LIFT NE TOWARD
THE GREAT LAKES LATE SUNDAY INTO MON BUT IS FOLLOWED BY YET ANOTHER
LOW DIGGING ACROSS THE W COAST. THERE IS WEAK RIDGING ALONG THE
ROCKIES BY MON...HOWEVER MODELS CONTINUE TO SHOW A SHORT WAVE
ROUNDING ITS BASE ACROSS S TX...THUS KEEPING S TX IN A WET PATTERN
INTO NEXT WEEK. TEMPS THROUGH THE PERIOD ARE EXPECTED TO BE NEAR TO
SLIGHTLY ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 86 75 84 76 / 40 30 10 40 20
VICTORIA 72 86 72 83 74 / 40 40 10 50 20
LAREDO 72 91 73 90 74 / 10 20 30 40 20
ALICE 73 88 73 86 74 / 20 30 20 50 20
ROCKPORT 75 85 76 82 77 / 40 20 10 40 10
COTULLA 70 89 71 87 72 / 10 20 40 40 20
KINGSVILLE 74 88 75 86 75 / 30 30 10 40 20
NAVY CORPUS 73 83 76 82 77 / 40 20 10 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA.
GM...NONE.
&&
GW/86...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, May 13, 12:12 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1212 PM CDT WED MAY 13 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1212 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 5 PM. A TORNADO WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH TEXAS UNTIL 5 PM... BEE DUVAL GOLIAD JIM WELLS LA SALLE LIVE OAK MCMULLEN NUECES REFUGIO SAN PATRICIO VICTORIA SOME STORMS WILL PRODUCE FLOODING RAINS. A FEW STORMS MAY ALSO BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS...LARGE HAIL...AND EVEN A FEW TORNADOS POSSIBLE...ESPECIALLY IN THE TORNADO WATCH AREA. A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH TEXAS THROUGH THE EARLY PART OF NEXT WEEK. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF FACING BEACHES. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH MODERATE TO STRONG SOUTHEAST FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED...PLEASE ALERT THE CORPUS CHRISTI NATIONAL WEATHER SERVICE ON ANY FLOODING OR SEVERE REPORTS. GW/RH/TB
In the hours before
Special weather statement, May 13, 10:46 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1046 AM CDT WED MAY 13 2015
TXZ230-239-240-131645-
MCMULLEN-DUVAL-WEBB-
1046 AM CDT WED MAY 13 2015
...STRONG THUNDERSTORMS WILL AFFECT EASTERN WEBB AND DUVAL
COUNTIES...
AT 1045 AM CDT...A STRONG THUNDERSTORM WAS 13 MILES NORTHWEST OF
REALITOS...OR 14 MILES WEST OF BENAVIDES...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FREER...BENAVIDES...CONCEPCION...RAMIREZ...BRUNI...ROSITA...
REALITOS...SEVEN SISTERS...RIOS...SAN JOSE AND CRUZ CALLE.
LAT...LON 2734 9852 2734 9855 2736 9856 2736 9859
2734 9859 2734 9862 2736 9863 2735 9880
2727 9880 2727 9897 2805 9894 2808 9834
2727 9825 2727 9852
TIME...MOT...LOC 1545Z 189DEG 26KT 2762 9864
TJLocal storm report, May 13, 11:13 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1113 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 1 S FREER 27.87N 98.62W
05/13/2015 DUVAL TX EMERGENCY MNGR
6 INCHES OF WATER ON HIGHWAY 59 JUST SOUTH OF FREER.
&&
TEVANSLocal storm report, May 13, 11:53 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1153 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FUNNEL CLOUD 3 E FREER 27.88N 98.57W
05/13/2015 DUVAL TX FIRE DEPT/RESCUE
OFF DUTY FIRE OFFICIAL WITNESSED FUNNEL DESCEND FROM WELL
DEVELOPED WALL CLOUD.
&&
TJOHNSTOLocal storm report, May 13, 12:24 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 8 NE BANQUETE 27.89N 97.70W
05/13/2015 NUECES TX EMERGENCY MNGR
COUNTY ROAD 101 TO COUNTY ROAD 48 CLOSED DUE TO FLOODING.
0917 AM FLASH FLOOD 5 N BANQUETE 27.88N 97.80W
05/13/2015 NUECES TX EMERGENCY MNGR
FARM TO MARKET 666 TO ALEGRE LANE CLOSED DUE TO FLOODING.
0936 AM FLASH FLOOD 10 NW BANQUETE 27.91N 97.91W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
COUNTY ROAD 95 AND FARM TO MARKET 624 CLOSED DUE TO
FLOODING.
0956 AM FLASH FLOOD 11 S CORPUS CHRISTI 27.59N 97.42W
05/13/2015 NUECES TX EMERGENCY MNGR
FARM TO MARKET 2444 CLOSED FROM COUNTY ROAD 41A TO COUNTY
ROAD 41 DUE TO FLOODING
&&
TEVANSLocal storm report, May 13, 1:11 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 NE ORANGE GROVE 27.98N 97.92W
05/13/2015 JIM WELLS TX BROADCAST MEDIA
FACEBOOK VIDEO ON MEDIA SITE SHOWS FLASH FLOODING OF
CREEK NEAR INTERSECTION OF CR 355 AND CR 357.
0915 AM FLASH FLOOD ORANGE GROVE 27.96N 97.94W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
ORANGE GROVE VOLUNTEER FIRE DEPT REPORTED WATER IN A
COUPLE OF HOMES IN TOWN.
1000 AM FLASH FLOOD 4 SE ORANGE GROVE 27.91N 97.89W
05/13/2015 NUECES TX EMERGENCY MNGR
ORANGE GROVE VOLUNTEER FIRE DEPT HELPED A GENTLEMAN FROM
HIS TRAILER DUE TO HIGH WATER ON FM1833.
&&
JMETZLocal storm report, May 13, 1:28 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
128 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 S SANDIA 28.00N 97.88W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
FLOWING WATER ACROSS ROADWAY ON STATE HWY 359. NUMEROUS
OTHER COUNTY ROADS FLOODED IN ORANGE GROVE AREA.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:43 AM CDT | Special Marine Warning | CRP | 47 min | |
| May 13, 4:16 AM CDT | Areal Flood Advisory | CRP | Nueces | 59 min |
| May 13, 5:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 13, 5:19 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 116 min |
| May 13, 5:35 AM CDT | Special Weather Statement | CRP | Nueces | 40 min |
| May 13, 6:09 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 2 hr |
| May 13, 6:25 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| May 13, 6:29 AM CDT | Tornado Warning | CRP | Nueces | 16 min |
| May 13, 6:43 AM CDT | Special Marine Warning | CRP | 62 min | |
| May 13, 7:11 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| May 13, 7:42 AM CDT | Flash Flood Warning | CRP | Bee | 3 hr |
| May 13, 8:03 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| May 13, 8:34 AM CDT | Special Weather Statement | CRP | La Salle | 56 min |
| May 13, 9:26 AM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 34 min |
| May 13, 9:56 AM CDT | Tornado Warning | CRP | Jim Wells, Live Oak, San Patricio | 21 min |
| May 13, 10:04 AM CDT | Flash Flood Warning | CRP | Duval, McMullen | 116 min |
| May 13, 10:22 AM CDT | Areal Flood Advisory | CRP | Live Oak | 53 min |
| May 13, 10:40 AM CDT | Areal Flood Advisory | CRP | La Salle | 65 min |
| May 13, 10:46 AM CDT | Special Weather Statement | CRP | Duval | 59 min |
| May 13, 11:03 AM CDT | Areal Flood Advisory | CRP | McMullen | 57 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 37 min |
| May 13, 11:10 AM CDT | Areal Flood Advisory | CRP | Live Oak | 3 hr |
| May 13, 11:13 AM CDT | Tornado Warning | CRP | Duval | 32 min |
| May 13, 11:43 AM CDT | Tornado Warning | CRP | Duval | 32 min |
| May 13, 12:02 PM CDT | Flash Flood Warning | CRP | Duval, Live Oak, McMullen | 118 min |
| May 13, 12:04 PM CDT | Areal Flood Advisory | CRP | McMullen | 116 min |
| May 13, 1:08 PM CDT | Flash Flood Warning | CRP | McMullen | 82 min |
| May 13, 1:51 PM CDT | Flash Flood Warning | CRP | Live Oak | 114 min |
| May 13, 1:54 PM CDT | Tornado Warning | CRP | Duval | 36 min |
| May 13, 2:00 PM CDT | Flash Flood Warning | CRP | Duval, McMullen | 90 min |
| May 13, 2:23 PM CDT | Tornado Warning | CRP | McMullen | 22 min |
| May 13, 2:30 PM CDT | Flash Flood Warning | CRP | McMullen | 60 min |
| May 13, 3:19 PM CDT | Tornado Warning | CRP | Goliad | 26 min |
| May 13, 3:49 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| May 13, 3:56 PM CDT | Tornado Warning | CRP | La Salle, Webb | 34 min |
| May 13, 4:10 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 13, 4:30 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 45 min |
| May 13, 4:40 PM CDT | River Flood Warning | CRP | Bee | 43 hr |
| May 13, 4:43 PM CDT | Special Weather Statement | CRP | Webb | 32 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| May 13, 5:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 13, 6:15 PM CDT | Areal Flood Warning | CRP | Jim Wells, Nueces | 24 hr |
| May 13, 6:28 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 47 min |
| May 13, 6:34 PM CDT | Tornado Warning | CRP | Webb | 26 min |
| May 13, 6:59 PM CDT | Tornado Warning | CRP | Webb | 16 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.